Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain in heel during yoga pose. Reason?

I m a tennis professional and used to dealing with workout pains however, this is like nothing I ve ever felt. When I do the downward dog pose (the central pose of my entire yoga routine) I get a tearing/needles feeling on the back of my left heel about an inch from the bottom of my foot . Traditionally I felt this stretch in my hips, hamstrings, and calf , however the pose is now comfortable for all those muscles though now that I m able to progress the pose I have acquired this pain. Also, progress was minimal. I don t feel I m doing too much or going to far. I don t get the pain doing ANY other stretches even ones stretching the calf or hamstring of that leg. When I stop the downward dog stretch (which I ve been tampering with to alleviate this tearing feeling so I don t have to stop) my heel burns for about 5 seconds as I walk it off eventually becoming no pain at all. I don t have ANY pain while doing strenuous exercise or playing tennis, but am worried that this tearing feeling will result in my achilles rupturing (commonish in the tennis world). I added yoga to my regime about 2 months ago and this has only recently started happening. I m excited with how I m feeling on the court with yoga added to my regiment and would be hearbroken if I had to quit.
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response

I have studied your case.
Her present complain suggest disc pain leading to tingling numbness.
Due to compression of this nerve root in spine there is pain in your thigh and leg.
For TA injury MRI will help

I will advise you to do MRI spine and MRI ankle.
For these symptoms analgesic and neurotropic[pregabalin] medication can be started.
You may not need to hold yoga.
Physiotherapy like ultrasound and interferential therapy will give quick relief.
I will advise to check your vit B12 and vit D3 level.

Till time you can continue your medication.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Answered: Mon, 28 Jul 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor